Organophosphorous poisoning complicated with intermediate syndrome- A case report

  • Hussain Asraf National Medical College and Teaching Hospital, Birgunj, Nepal
  • P. Ansari National Medical College and Teaching Hospital, Birgunj, Nepal
  • K. Adhikari National Medical College and Teaching Hospital, Birgunj, Nepal
  • S. Bista National Medical College and Teaching Hospital, Birgunj, Nepal
  • J. Khirhari National Medical College and Teaching Hospital, Birgunj, Nepal
Keywords: Organophosphorus poisoning, intermediate syndrome

Abstract

Organophosphorous poisoning is a very common poisoning. Intermediate syndrome with respiratory failure is a highly fatal complication. We report a case of 20 year old male who developed intermediate syndrome despite adequate atropinisation . Early clinical recognition of the syndrome and institution of mechanical ventilation along with ongoing atropine therapy was instrumental in saving the patient’s life. Patient was discharged on day 10 after successful treatment.

Downloads

Download data is not yet available.
Abstract
0
PDF
0

Author Biographies

Hussain Asraf, National Medical College and Teaching Hospital, Birgunj, Nepal

Lecturer, Department of Internal Medicine

P. Ansari, National Medical College and Teaching Hospital, Birgunj, Nepal

Lecturer, Department of Internal Medicine

K. Adhikari, National Medical College and Teaching Hospital, Birgunj, Nepal

PG residents, Department of Internal Medicine

S. Bista, National Medical College and Teaching Hospital, Birgunj, Nepal

PG residents, Department of Internal Medicine

J. Khirhari, National Medical College and Teaching Hospital, Birgunj, Nepal

PG residents, Department of Internal Medicine

Published
2019-12-31
How to Cite
Asraf, H., Ansari, P., Adhikari, K., Bista, S., & Khirhari, J. (2019). Organophosphorous poisoning complicated with intermediate syndrome- A case report. Journal of Advances in Internal Medicine, 8(2), 33-34. https://doi.org/10.3126/jaim.v8i2.28005
Section
Case Reports